Advertisement

Order

, Volume 25, Issue 3, pp 229–236 | Cite as

Bounds on Maximal Families of Sets Not Containing Three Sets with ABC, AB

  • Teena Carroll
  • Gyula O. H. Katona
Article

Abstract

Lower and upper estimates are given on the size of a family of subsets of an n-element set containing no three distinct sets satisfying ABC, AB. This is a sharpening of an earlier result where the same question was solved under the condition that there are no three distinct sets such that A ∩ B ⊂ C.

Keywords

Extremal problem for families Sperner type theorem Forbidden subposet 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alon, N., Spencer, J.H.: The Probabilistic Method, 2nd edn. Wiley, New York (2000)MATHGoogle Scholar
  2. 2.
    De Bonis, A., Katona, G.O.H.: Largest families without an r-fork. Order 24, 181–191 (2007)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Erdős, P.: On a lemma of Littlewood and Offord. Bull. Am. Math. Soc. 51, 898–902 (1945)CrossRefGoogle Scholar
  4. 4.
    Griggs, J.R., Katona, G.O.H.: No four subsets forming an N. J. Comb. Theory A 115, 677–685 (2008)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Graham, R.L., Sloane, N.J.A.: Lower bounds for constant weight codes. IEEE IT 26, 37–43 (1980)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Katona, G.O.H., Tarján, T.G.: Extremal problems with excluded subgraphs in the n-cube. In: Borowiecki, M., Kennedy, J.W., Sysło M.M. (eds.) Graph Theory, Łagów, 1981. Lecture Notes in Math., vol. 1018, pp. 84–93. Springer, Berlin Heidelberg New York (1983)CrossRefGoogle Scholar
  7. 7.
    Lubell, D.: A short proof of Sperner’s lemma. J. Comb. Theory 1, 299 (1966)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Sperner, E.: Ein Satz über Untermegen einer endlichen Menge. Math. Z. 27, 544–548 (1928)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Thanh, H.T.: An extremal problem with excluded subposets in the Boolean lattice. Order 15, 51–57 (1998)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2008

Authors and Affiliations

  1. 1.School of MathematicsGeorgia Institute of TechnologyAtlantaUSA
  2. 2.Rényi InstituteBudapestHungary

Personalised recommendations